×

zbMATH — the first resource for mathematics

On the recursive sequence \(y_{n+1}=(p+y_{n-1})/(qy_n+y_{n-1})\). (English) Zbl 0967.39004
The difference equation \[ y(n+1)=(p+y(n-1))/(qy(n)+y(n-1)) \tag{1} \] with positive \(p,q\) and initial conditions is studied. It is shown that this system has a unique equilibrium point which is locally asymptotically stable if \(q<1+4p\). If \(q>1+4p\) then it is a saddle point and a cycle with prime period-two exists. It is proved that the interval \(I\) with end points 1 and \(p/q\) is an invariant interval of the system (1). Hence the authors proved that if \(q< 1+4p\) then the equilibrium point is a global attractor of (1). If \(q>1+4p\) then every solution of (1) eventually enters and remains inside \(I\).

MSC:
39A11 Stability of difference equations (MSC2000)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Amleh, A.M; Grove, E.A; Ladas, G; Georgiou, D.A, On the recursive sequence yn+1=α+yn−1/yn, J. math. anal. appl., 233, 790-798, (1999) · Zbl 0962.39004
[2] Beckermann, B; Wimp, J, Some dynamically trivial mappings with applications to the improvement of simple iteration, Computers math. appl., 24, 89-97, (1998) · Zbl 0765.65052
[3] K. Cunningham, M. R. S. Kulenović, G. Ladas, and, S. Valicenti, On the recursive sequence xn+1=(α+βxn)/(Bxn+Cxn−1), to appear.
[4] DeVault, R; Ladas, G; Schultz, S, On the recursive sequence yn+2=A/yn+1/yn−2, Proc. amer. math. soc., 126, 3257-3261, (1998) · Zbl 0904.39012
[5] El-Metwalli, H; Grove, E.A; Ladas, G, A global convergence result with applications to periodic solutions, J. math. anal. appl., 245, 161-170, (2000) · Zbl 0971.39004
[6] Gibbons, C; Kulenović, M.R.S; Ladas, G, On the recursive sequence yn+1=(α+βyn−1)/(γ+yn), Math. sci. res. hot-line, 4, 1-11, (2000)
[7] Grove, E.A; Janowski, E.J; Kent, C.M; Ladas, G, On the rational recursive sequence yn+1=(αyn+β)/((γyn+C)yn−1), Comm. appl. nonlinear anal., 1, 61-72, (1994) · Zbl 0856.39011
[8] Jaroma, J.H, On the global asymptotic stability of yn+1=a+byn/A+yn−1, Proceedings of the first international conference on difference equations and applications, may 25-28, 1994, san antonio, TX, (1995), Gordon and Breach New York
[9] Karakostas, G, Convergence of a difference equation via the full limiting sequences method, Differential equations dynam. systems, 1, 289-294, (1993) · Zbl 0868.39002
[10] Kocic, V.L; Ladas, G, Global behavior of nonlinear difference equations of higher order with applications, (1993), Kluwer Academic Dordrecht · Zbl 0787.39001
[11] Kocic, V.L; Ladas, G; Rodrigues, I.W, On the rational recursive sequences, J. math. anal. appl., 173, 127-157, (1993) · Zbl 0777.39002
[12] Kulenović, M.R.S; Ladas, G; Prokup, N.R, On the recursive sequence yn+1=αyn+βyn−1/1+yn, J. difference equations appl., 6, 563-576, (2000) · Zbl 0966.39003
[13] Kulenović, M.R.S; Ladas, G; Sizer, W, On the recursive sequence yn+1=αyn+βyn−1/γyn+cyn−1, Math. sci. res. hot-line, 2, 1-16, (1998) · Zbl 0960.39502
[14] Kuruklis, S; Ladas, G, Oscillation and global attractivity in a discrete delay logistic model, Quart. appl. math., 50, 227-233, (1992) · Zbl 0799.39004
[15] Ladas, G, Open problems and conjectures, J. differential equations appl., 1, 317-321, (1995)
[16] Philos, Ch.G; Purnaras, I.K; Sficas, Y.G, Global attractivity in a nonlinear difference equation, Appl. math. comput., 62, 249-258, (1994) · Zbl 0817.39005
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.